Should I feel like this after stopping the Depo-Provera shot?

So at the start of 2016 I decided I wanted to live a more natural lifestyle and this included my birth control. I was on the Depo at the time but wanted to be free of all hormonal birth controls, April 25th I had my last injection. Since then I have gone on a downward spiral health wise and I am really confused, surely coming off anything artificially hormonal would be better for you right?

I keep piling on weight and am unable to shift it. Altogether I have gained around 5 stone in just over a year now and gone from a size 8-10 to a size 16-18 and it is really getting me down, I am covered head to toe in stretch marks which I have never had in my life, I have also developed a minor buffalo hump in between my shoulders. I have had my first period after coming off the Depo it came at the end of September, they have been regular since give or take a day or two but are extremely light at the moment and last around 3 days.

My mobility has become really restricted lately, I have a constant growing pain like feeling in my joints and I find it really hard to partake in any form of exercise. Walking up the stairs and even getting dressed can seem like an impossible challenge that just gets more and more difficult each day, I have also noticed I have become more dizzy and light headed with motion or exercise. My memory is also lacking, I just cannot seem to remember anything even if I go to the shop I will go in and then forget when I am even in there and my concentration and energy levels aren’t the best they have been lately either, I always feel tired and seem to have no interest whatsoever in anything, even hobbies I love I cannot seem to get the focus for them anymore either.

My body temperature has changed over the past year. I have gone from been the girl who was always cold and dressed up snug to not even wearing a coat or jacket in the cold. I am constantly hot and have hot flashes every so often; it makes it difficult to go places and even to go to work as I am sat here sweating as they have the heating on.

I’ve also noticed my sex life is been affected more recently due to vaginal dryness, I have never had an issue with it in the past. Even though I am sexually aroused nothing just seems to happen which is really frustrating and has made my sex life go from been really enjoyable to really uncomfortable and sometimes painful for both of us. I am also having an issue with incontinence sometimes to the point I have to wear Tena pants because when I cough or laugh I leak so much, it’s so embarrassing.

I can go on with the list of how I feel at the moment but then I would feel I am waffling on and on.

Recently I seen and endocrinologist for possible Cushings disease but after some tests they have ruled out that this is not the case.

I am unsure what is going on with me at the moment I just wanted to know if anyone else has experienced these symptoms after coming off the Depo shot or hormonal birth control?

1 Reply

oldestnewest
  • I'm half a year off the depo shot and haven't experienced any of this :/ you & I both got our periods the same amount of time later after quitting the birth control. Ive suffered some emotional issues such as mood swings and depression as I adjust back to normal but none of the physical things you've mentioned. then again, the depo affects every woman differently. ive been on it for 2-3 years and I am a 23 year old now. could have something to do with other health issues or age. how are you now that it's been around 8 months since you've posted this?

You may also like...